MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Initial reporter also sent report to fda: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for a drainage of pus in the bile duct.During the procedure, the operator noted the flexible stiffener was difficult to remove from the drainage catheter.The device was replaced with another similar device to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional method codes: device not returned (4114), testing of model variant (4104).Investigation ¿ evaluation: (b)(6) hospital in japan informed cook that on (b)(6) 2020 the stiffener could not be withdrawn from the catheter in an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter.The customer provided a photo of the flexible stiffener in the catheter.The stiffener and catheter were inserted into the patient¿s body via seldinger technique for a bile duct drainage procedure.During placement, the user was unable to remove the stiffener.The device was removed and replaced using the same wire guide.The patient did not suffer adverse effects.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The design history file contains testing related to the failure.Product labeling was also reviewed.Instructions for use are packaged with this device.Relevant sections include: "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot did not have related nonconformances.The catheter tubing subassembly lot had a related nonconformance for "i.D incorrect." the nonconforming devices were scrapped and this device is 100% inspected by quality control to ensure the flexible stiffener passes through the catheter lumen.The flexible stiffener lot did not have abnormalities upon incoming quality control.A complaint database search was conducted and there are no additional complaints from this lot.Therefore, there is no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned and the results of the investigation, a definitive root cause could not be determined.A capa has been opened to address this issue and is currently undergoing investigation.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10362153
Report Number1820334-2020-01422
Device Sequence Number3044113
Product Code GBO
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)230423(10)13154703
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number13154703
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1